MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL AUTORBC, PLASMA SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL AUTORBC, PLASMA SET
Catalog Number 4825202
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, h.6 and h.10.Investigation: the run data file (rdf) was analyzed for this event.Run data file analysis did not show a conclusive root cause for the elevated wbc content in the platelet product reported for this collection.Alerts that are known to contribute to wbc contamination were not generated in this run data file.As the trima accel system cannot count the cells entering the platelet bag, the rbc detector signals must see a significant change in the reflectance values to notify the operator of an lrs chamber saturation and to count the wbcs in the platelet product.In this case, the signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled as leukoreduced.Although the trima accel system has several methods for detection of possible wbc contamination, it is possible that some events may elude the detection capability of the trima accel system.It is also possible that this leukoreduction failure is donor related.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.Donor unit #: (b)(6) the platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide investigation: the run data file (rdf) was analyzed for this event.Run data file analysis did not show a conclusive root cause for the elevated wbc content in the platelet product reported for this collection.Alerts that are known to contribute to wbc contamination were not generated in this run data file.As the trima accel system cannot count the cells entering the platelet bag, the rbc detector signals must see a significant change in the reflectance values to notify the operator of an lrs chamber saturation and to count the wbcs in the platelet product.In this case, the signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled as leukoreduced.Although the trima accel system has several methods for detection of possible wbc contamination, it is possible that some events may elude the detection capability of the trima accel system.It is also possible that this leukoreduction failure is donor related.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: the run data file (rdf) was analyzed for this event.Run data file analysis did not show a conclusive root cause for the elevated wbc content in the platelet product reported for this collection.Alerts that are known to contribute to wbc contamination were not generated in this run data file.As the trima accel system cannot count the cells entering the platelet bag, the rbc detector signals must see a significant change in the reflectance values to notify the operator of an lrs chamber saturation and to count the wbcs in the platelet product.In this case, the signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled as leukoreduced.Although the trima accel system has several methods for detection of possible wbc contamination, it is possible that some events may elude the detection capability of the trima accel system.It is also possible that this leukoreduction failure is donor related.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.During customer follow-up, it was confirmed that the wbc count was below ¿¿¿5x10^6 per transfusable unit.Root cause: run data file analysis did not show a conclusive root cause for the elevated wbc content in the platelet product reported for this collection.Alerts that are known to contribute to wbc contamination were not generated in this run data file.As the trima accel system cannot count the cells entering the platelet bag, the rbc detector signals must see a significant change in the reflectance values to notify the operator of an lrs chamber saturation and to count the wbcs in the platelet product.In this case, the signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled as leukoreduced.Although the trima accel system has several methods for detection of possible wbc contamination, it is possible that some events may elude the detection capability of the trima accel system.It is also possible that this leukoreduction failure is donor related.No further reporting will be provided as this does not represent a reportable event.
 
Event or Problem Description

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL AUTORBC, PLASMA SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key17818374
Report Number1722028-2023-00319
Device Sequence Number6138076
Product Code GKT
UDI-Device Identifier05020583825208
UDI-Public05020583825208
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Catalogue Number4825202
Device Lot Number2303271142
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer10/31/2023
11/20/2023
01/03/2024
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date11/13/2023
12/05/2023
01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown